advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Loris, South Carolina, USA:

My 12 year old daughter, diagnosed about 14 months ago and on two injections per day, has much improved during the past year. She has had a few lows, but in the past three months she has had two episodes that scared us. First, she just about passed out and fell to the floor, and her blood sugar was in the mid 20s mg/dl [1.1 mmol/L]. The second time, she woke up in the middle of the night, didn't know me or her aunt or where she was, and her blood sugar was 24 mg/dl [1.3 mmol/L]. She has never done that before, and I've seen her level go down to 12 mg/dl [0.7 mmol/L] before, and she was only shaky and pale.

Would the pump help with her lows during the afternoon and evening and highs in the morning when she gets up?

Answer:

A regimen of two shots of insulin per day is somewhat archaic now. I would speak to your daughter's diabetes team about switching to a different approach with a basal/bolus approach. Talk to her doctor about this, before thinking about switching to an insulin pump.

LD

DTQ-20030918104147
Original posting 22 Sep 2003
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.